Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 162, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Mar 15, 2012, 10:31 PM CDT for Perry County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2012, 10:31 PM CDT (03:31 UTC)
- Expired
- Mar 15, 2012, 11:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Perry County, IN
The radar
The Louisville radar (KLVX), 54 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
885
WUUS53 KLMK 160331
SVRLMK
INC123-160400-
/O.NEW.KLMK.SV.W.0162.120316T0331Z-120316T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1031 PM CDT THU MAR 15 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PERRY COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 1100 PM CDT
* AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR TERRY...MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
LEOPOLD AND GERALD...
MOUNT PLEASANT AND DERBY...
DEXTER...
MAGNET...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3814 8671 3817 8646 3810 8647 3809 8645
3805 8646 3804 8647 3804 8652 3800 8653
3802 8672
TIME...MOT...LOC 0331Z 273DEG 14KT 3809 8662
WIND...HAIL <50MPH 1.00IN
$$
AMS2 follow-up statements
032
WWUS53 KLMK 160344
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1044 PM CDT THU MAR 15 2012
INC123-160400-
/O.CON.KLMK.SV.W.0162.000000T0000Z-120316T0400Z/
PERRY IN-
1044 PM CDT THU MAR 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR EASTERN PERRY COUNTY...
AT 1042 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR LEOPOLD...MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
MOUNT PLEASANT AND DERBY...
DEXTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3815 8663 3817 8646 3810 8647 3809 8645
3805 8646 3804 8647 3804 8652 3800 8653
3801 8663
TIME...MOT...LOC 0344Z 273DEG 14KT 3809 8656
WIND...HAIL <50MPH 1.00IN
$$
AMS495
WWUS53 KLMK 160358
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1058 PM CDT THU MAR 15 2012
INC123-160409-
/O.EXP.KLMK.SV.W.0162.000000T0000Z-120316T0400Z/
PERRY IN-
1058 PM CDT THU MAR 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PERRY COUNTY WILL
EXPIRE AT 1100 PM CDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3815 8663 3817 8646 3810 8647 3809 8645
3805 8646 3804 8647 3804 8652 3800 8653
3801 8663
TIME...MOT...LOC 0359Z 273DEG 14KT 3809 8649
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 10:03 PM CDT, 28 minutes earlier.
Area forecast discussion, Mar 15, 10:03 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1103 PM EDT THU MAR 15 2012 .Update... Issued at 1104 PM EDT Mar 15 2012 Center of the MCV is sliding into eastern Kentucky, taking the more widespread rain showers with it. However, new showers and storms have developed in the wake of the MCV where mid level lapse rates are rapidly steepening. A line of storms has developed across southern Indiana to just south of Louisville that has been prolific at producing lightning. Will need to continue to monitor storms for small hail as low to mid levels cool rapidly and overall freezing and wet bulb zero heights lower. Scattered storms will gradually slide east across southern Indiana and north central Kentucky through the next few hours, then focus will shift to another convective complex just west of the Mississippi/Ohio River confluence as it slowly slides east southeast toward the area. Models show showers and thunderstorms gradually weakening as they move toward the western CWA overnight, however still expect scattered to numerous showers and storms to survive, moving into areas west of I-65 between 3 and 7 am. The earlier side of the window will be achieved if storms hold together. As we move through the dawn and mid to late morning hours, coverage of showers and thunderstorms looks to increase as mid level disturbance moves into the region. Best chance for precipitation appears to be across south central Kentucky. Temperatures have already fallen to around the 60 degree mark and do not expect them to move a whole lot through the overnight as dew points remain in the upper 50s and heavy sky cover will linger. Updated products already out. Update issued at 915 PM EDT Mar 15 2012 Cancelled the remainder of the watch box across the eastern CWA as severe threat has ceased. Still watching showers and a few thunderstorms move across southern Indiana and central Kentucky. Latest RUC analysis shows MCV center over central Kentucky. This feature will continue to slide east, taking most of the rain and convection with it. Will be looking at updating grids over the next hour or two as things have settled down in the wake of afternoon/evening storms. Update issued at 730 PM EDT Mar 15 2012 Have canceled more counties out of the severe thunderstorm watch. Cells really weakening, but will leave watch over our eastern/northeastern CWA in case anything randomly develops as MCV moves through. Update out shortly. Update issued at 650 PM EDT Mar 15 2012 Have canceled the Severe Thunderstorm Watch west of the leading edge of the area of convection in central KY. Some cells will continue in central KY early this evening, along with lightning in the anvil of this mesoscale convective system (MCS). However, storms are not expected to be severe anymore in areas where the Watch was canceled early due to a stabilizing low-level air mass. Have kept the Watch in effect for east-central and eastern sections of south-central KY. Will clear these areas when the threat passes. No other changes to the near term forecast at this time. Update issued at 615 PM EDT Mar 15 2012 Large area of convection is currently moving thru central KY at this time. There have been numerous reports of 1 inch diameter hail with the storms earlier this afternoon with a few golf ball size reports from the strongest individual cells. Currently, storms have congealed into a more mesoscale area over central KY. KLVX Doppler radar shows a pronounced mesoscale convective vortex (MCV) on the northern end of this area of showers and storms, which has helped fuel a more organized convective cold pool and some strong wind gusts (up to 60 mph) over central KY. Over the next 1-2 hours, the line in central KY will continue eastward with a decreasing trend in intensity. The more cellular storms ahead of the line will move east of our area with also a slow decrease in hail size potential. Later this evening, most of the rain will move east of our area, but can't preclude isolated or scattered nocturnal showers or a few storms overnight again. As for the Severe Thunderstorm Watch, will evaluate this shortly, but looks like anything behind the line may be able to be canceled early. The area of convection in Missouri at this time should not affect us in the near term given its current movement and as the atmosphere in our area will have stabilized somewhat given the current convection in our area. .Short Term (Tonight through Friday Night)... Updated at 315 PM EDT Mar 15 2012 ...Severe thunderstorm watch for pulse storms/hail... In the wake of a convective complex that crossed southern Indiana earlier this morning, cumulus cloud development has been suppressed until recently. However, the atmosphere has become quite unstable and scattered to numerous thunderstorms have developed over southwest IN and central KY and will spread over the entire area by late afternoon. Given the strong instability across the region and weak shear, severe pulse storms are expected and will continue and thus, SPC has given our entire area a severe thunderstorm watch. Expect this to continue through the late afternoon and early evening hours. Storms will lose their strength with sunset but scattered convection will continue through the overnight hours most likely. For tonight through Friday night, the Lower Ohio Valley will remain within a very mild and moist early summer-like pattern. Several disturbances that are hard to nail down the timing will move across the region. Scattered thunderstorms are quite possible at any time from tonight through Friday night. For Friday, feel that the best chance of convection will lie south of the Ohio River. Expect overnight lows tonight not far from 60, and highs Friday in the upper 70s. .Long Term (Saturday - Thursday)... Updated at 300 PM EDT Mar 15 2012 Persistent and anomalous pattern will continue for much of the week. Deep SW flow will keep things unsettled for the first part of the weekend, so will continue to carry a chance POP for Saturday afternoon. The upper ridge over the Deep South will amplify Sunday and into the early part of next week, gradually shutting off our rain chances. Slight chance Sunday and then a dry forecast Mon-Wed. A bit more uncertainty creeps in around Day 7, as the models show a deep trof over the Rockies closing off into a deep upper low over the Southern Plains by Wednesday. ECMWF brings this feature far enough east for precip to return on Thursday, while the GFS is about a day slower. The forecast reflects a compromise and will include a chance POP for Thursday, but reality will be all or nothing depending on which solution verifies. Temps will run 20-25 degrees above climo both day and night through the period. && .Aviation (00Z TAF Issuance)... Updated at 700 PM EDT Mar 15 2012 Complex of showers and thunderstorms will continue to affect the terminals through 02z at the latest as an upper level disturbance passes overhead. Most of the heavy thunderstorms are already east of SDF and BWG, but will keep a VCTS mention in there for a couple more hours. For LEX, they may still have a heavy storm through 00z, with convection tapering off thereafter. Any storm affecting LEX within the next hour or two could reduce VSBYs to IFR and CIGs down to MVFR briefly. For BWG and SDF, think conditions will likely remain MVFR from VSBYs from the SHRA/VCTS. Behind the convection, more showers and storms can be found well upstream in Missouri. However, with an unstable environment lasting through the overnight hours, think scattered SHRA/TSRA may be possible at any time. Will try and time this possibility toward sunrise as another upper level disturbance exits KS/OK to the east. Will just keep the VCTS mention for all terminals for this. In addition, may be some lowered VSBYs from BR/light FG towards 12z, as well. Expect that thunderstorms will redevelop and be possible at any time Friday after 12z, as well. Southwest winds will generally dominate from around 10kt this afternoon, then to around 5kt from the south tonight. Friday afternoon, expect southwest winds around 10kt. Again, after any potential morning BR/FG, conditions should remain VFR outside of any thunderstorms. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Updates...........TWF/AL/BJS Short Term.......JSD/AL Long Term........RAS Aviation.........AL
Hazardous weather outlook, Mar 15, 10:16 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 1116 PM EDT THU MAR 15 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-170330- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1116 PM EDT THU MAR 15 2012 /1016 PM CDT THU MAR 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS HAVE DEVELOPED IN THE WAKE OF AN UPPER LEVEL DISTURBANCE AND WILL PERSIST THROUGH THE LATE EVENING AND EARLY MORNING HOURS ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...AND SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS. A SECONDARY AREA OF THUNDERSTORMS WILL MOVE INTO AREAS WEST OF I-65 BETWEEN 3 AM AND 7 AM EDT. THE MAIN THREATS WITH THESE STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY AS MULTIPLE UPPER LEVEL DISTURBANCES CONTINUE TO CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS WILL BE HAIL...GUSTY WINDS...AND BRIEF HEAVY RAINFALL. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT THROUGH SUNDAY AS WE REMAIN IN A WARM...MOIST...SLIGHTLY UNSTABLE ATMOSPHERE. THE BEST CHANCE FOR STORMS WILL BE SATURDAY AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE MOVES OVERHEAD. LOCALLY HEAVY RAIN AND SMALL HAIL WILL BE THE MAIN THREATS FROM THE STORMS. ALL THUNDERSTORMS PRODUCE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON AND EVENING. BJS/RAS
In the hours before
Local storm report, Mar 15, 6:42 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
742 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG PERRYVILLE 37.65N 84.95W
03/15/2012 BOYLE KY LAW ENFORCEMENT
TREE DOWN ON BATTLEFIELD ROAD.
&&
EVENT NUMBER LMK1200444
MRCLocal storm report, Mar 15, 6:44 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
744 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG DANVILLE 37.64N 84.77W
03/15/2012 BOYLE KY LAW ENFORCEMENT
MINOR ROOF DAMAGE AND A POWER LINE DOWN.
&&
EVENT NUMBER LMK1200445
MRCLocal storm report, Mar 15, 6:46 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
746 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG WILMORE 37.87N 84.66W
03/15/2012 JESSAMINE KY EMERGENCY MNGR
TREES DOWN. ALSO SOME TREES DOWN IN NORTHWEST JESSAMINE
COUNTY.
&&
EVENT NUMBER LMK1200446
MRCLocal storm report, Mar 15, 8:53 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
953 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL BEAVER DAM 37.41N 86.88W
03/14/2012 E0.50 INCH OHIO KY TRAINED SPOTTER
0810 PM HAIL 4 ESE BEAVER DAM 37.39N 86.81W
03/14/2012 E0.88 INCH OHIO KY BROADCAST MEDIA
0824 PM HAIL ROSINE 37.45N 86.75W
03/14/2012 E0.50 INCH OHIO KY TRAINED SPOTTER
0844 PM HAIL JASPER 38.39N 86.94W
03/14/2012 E1.00 INCH DUBOIS IN LAW ENFORCEMENT
1020 PM HAIL RHODELIA 38.00N 86.42W
03/14/2012 E1.50 INCH MEADE KY AMATEUR RADIO
1124 PM HAIL NEW ALBANY 38.30N 85.83W
03/14/2012 M1.00 INCH FLOYD IN TRAINED SPOTTER
1130 PM HAIL 3 SW SELLERSBURG 38.36N 85.80W
03/14/2012 E1.00 INCH FLOYD IN BROADCAST MEDIA
1130 PM HAIL SELLERSBURG 38.39N 85.76W
03/14/2012 E1.00 INCH CLARK IN TRAINED SPOTTER
1151 PM HAIL PROSPECT 38.35N 85.61W
03/14/2012 E0.50 INCH JEFFERSON KY CO-OP OBSERVER
0235 PM HAIL HARDINSBURG 37.78N 86.45W
03/15/2012 M1.00 INCH BRECKINRIDGE KY EMERGENCY MNGR
0309 PM HAIL DUBOIS 38.45N 86.80W
03/15/2012 E0.50 INCH DUBOIS IN AMATEUR RADIO
0315 PM HAIL 3 SSW VINE GROVE 37.78N 86.00W
03/15/2012 E0.88 INCH HARDIN KY TRAINED SPOTTER
0320 PM HAIL ELIZABETHTOWN 37.70N 85.87W
03/15/2012 E1.00 INCH HARDIN KY EMERGENCY MNGR
0323 PM HAIL JASPER 38.39N 86.94W
03/15/2012 E0.50 INCH DUBOIS IN TRAINED SPOTTER
0328 PM HAIL BEAVER DAM 37.41N 86.88W
03/15/2012 E0.70 INCH OHIO KY FIRE DEPT/RESCUE
0328 PM HAIL 4 E DUBOIS 38.45N 86.73W
03/15/2012 E0.50 INCH DUBOIS IN EMERGENCY MNGR
0330 PM HAIL 7 SE HODGENVILLE 37.50N 85.65W
03/15/2012 E0.50 INCH LARUE KY LAW ENFORCEMENT
0333 PM HAIL DUBOIS 38.45N 86.80W
03/15/2012 E1.50 INCH DUBOIS IN AMATEUR RADIO
0335 PM HAIL 9 SE HODGENVILLE 37.48N 85.62W
03/15/2012 E1.50 INCH LARUE KY TRAINED SPOTTER
0344 PM HAIL 6 SSW FRENCH LICK 38.47N 86.66W
03/15/2012 E1.25 INCH ORANGE IN TRAINED SPOTTER
0347 PM HAIL ELIZABETHTOWN 37.70N 85.87W
03/15/2012 E0.88 INCH HARDIN KY TRAINED SPOTTER
0359 PM HAIL 8 NE HARTFORD 37.53N 86.79W
03/15/2012 E0.75 INCH OHIO KY TRAINED SPOTTER
0400 PM HAIL ELIZABETHTOWN 37.70N 85.87W
03/15/2012 E0.88 INCH HARDIN KY LAW ENFORCEMENT
I-65 MILE MARKER 95.
0401 PM HAIL FRENCH LICK 38.55N 86.62W
03/15/2012 E0.50 INCH ORANGE IN TRAINED SPOTTER
0401 PM HAIL 2 W LEBANON 37.57N 85.29W
03/15/2012 E0.50 INCH MARION KY TRAINED SPOTTER
0409 PM HAIL FERN CREEK 38.16N 85.60W
03/15/2012 E0.50 INCH JEFFERSON KY TRAINED SPOTTER
0410 PM HAIL SHEPHERDSVILLE 37.99N 85.71W
03/15/2012 E0.50 INCH BULLITT KY LAW ENFORCEMENT
0418 PM HAIL HENRYVILLE 38.53N 85.77W
03/15/2012 E1.00 INCH CLARK IN BROADCAST MEDIA
0420 PM HAIL LOUISVILLE 38.22N 85.74W
03/15/2012 E0.88 INCH JEFFERSON KY TRAINED SPOTTER
GENE SNYDER AT BARDSTOWN ROAD.
0420 PM HAIL LOUISVILLE 38.22N 85.74W
03/15/2012 E1.00 INCH JEFFERSON KY PUBLIC
BEULAH CHURCH ROAD.
0430 PM HAIL 2 NW BARDSTOWN 37.83N 85.49W
03/15/2012 E0.50 INCH NELSON KY NWS EMPLOYEE
0431 PM HAIL 5 SSW FORDSVILLE 37.57N 86.75W
03/15/2012 E0.50 INCH OHIO KY TRAINED SPOTTER
0432 PM HAIL SPRINGFIELD 37.69N 85.22W
03/15/2012 E0.70 INCH WASHINGTON KY LAW ENFORCEMENT
0438 PM HAIL 2 N SCOTTSVILLE 36.78N 86.20W
03/15/2012 E1.00 INCH ALLEN KY PUBLIC
0444 PM HAIL WILLISBURG 37.81N 85.12W
03/15/2012 E1.00 INCH WASHINGTON KY TRAINED SPOTTER
0448 PM HAIL FRANKLIN 36.73N 86.57W
03/15/2012 E1.00 INCH SIMPSON KY TRAINED SPOTTER
0448 PM HAIL FRANKLIN 36.73N 86.57W
03/15/2012 E1.25 INCH SIMPSON KY TRAINED SPOTTER
0448 PM TSTM WND DMG BEAVER DAM 37.41N 86.88W
03/15/2012 OHIO KY LAW ENFORCEMENT
TREE DOWN ON JAMES NANCEY LANE.
0503 PM HAIL 10 SW LAWRENCEBURG 37.93N 85.02W
03/15/2012 E1.00 INCH ANDERSON KY AMATEUR RADIO
NEAR BEAVER LAKE.
0505 PM HAIL MIDWAY 38.15N 84.68W
03/15/2012 E1.75 INCH WOODFORD KY TRAINED SPOTTER
0508 PM HAIL 5 E ALBANY 36.69N 85.05W
03/15/2012 E1.75 INCH CLINTON KY TRAINED SPOTTER
0519 PM HAIL LEWISPORT 37.93N 86.90W
03/15/2012 E0.88 INCH HANCOCK KY TRAINED SPOTTER
0522 PM HAIL LIBERTY 37.32N 84.93W
03/15/2012 E0.70 INCH CASEY KY TRAINED SPOTTER
0525 PM HAIL PARIS 38.21N 84.26W
03/15/2012 E0.75 INCH BOURBON KY BROADCAST MEDIA
0527 PM HAIL VERSAILLES 38.05N 84.73W
03/15/2012 E0.50 INCH WOODFORD KY TRAINED SPOTTER
0530 PM HAIL NEW ALBANY 38.30N 85.83W
03/15/2012 E0.50 INCH FLOYD IN TRAINED SPOTTER
COVERING THE GROUND.
0530 PM HAIL JAMESTOWN 36.99N 85.07W
03/15/2012 E0.88 INCH RUSSELL KY TRAINED SPOTTER
0533 PM HAIL GEORGETOWN 38.20N 84.55W
03/15/2012 E0.88 INCH SCOTT KY TRAINED SPOTTER
0534 PM HAIL CLARKSVILLE 38.32N 85.77W
03/15/2012 E0.88 INCH CLARK IN BROADCAST MEDIA
0535 PM TSTM WND DMG 1 S HAWESVILLE 37.88N 86.76W
03/15/2012 HANCOCK KY CO-OP OBSERVER
TREE DOWN ACROSS SQUIRREL TAIL HOLLOW ROAD.
0542 PM HAIL JAMESTOWN 36.99N 85.07W
03/15/2012 E0.70 INCH RUSSELL KY TRAINED SPOTTER
0542 PM TSTM WND DMG RADCLIFF 37.82N 85.94W
03/15/2012 HARDIN KY TRAINED SPOTTER
TREES ON POWER LINES.
0545 PM TSTM WND GST 4 SW BRANDENBURG 37.96N 86.23W
03/15/2012 M60 MPH MEADE KY MESONET
0553 PM HAIL WINCHESTER 38.00N 84.19W
03/15/2012 E0.88 INCH CLARK KY TRAINED SPOTTER
0553 PM HAIL RUSSELL SPRINGS 37.05N 85.08W
03/15/2012 E1.25 INCH RUSSELL KY TRAINED SPOTTER
0556 PM FLASH FLOOD GEORGETOWN 38.20N 84.55W
03/15/2012 SCOTT KY TRAINED SPOTTER
WATER ON HIGHWAY 460 BETWEEN GREAT CROSSING AND THE
FRANKLIN COUNTY LINE. ALSO A MUD SLIDE IN THE HIGHWAY
BETWEEN THOSE POINTS.
0601 PM HAIL 8 SSE LEXINGTON 37.94N 84.40W
03/15/2012 E1.00 INCH FAYETTE KY EMERGENCY MNGR
ON I-75 IN SOUTHEAST FAYETTE.
0637 PM HAIL 6 W ALBANY 36.69N 85.24W
03/15/2012 E1.00 INCH CLINTON KY TRAINED SPOTTER
0648 PM TSTM WND DMG PERRYVILLE 37.65N 84.95W
03/15/2012 BOYLE KY LAW ENFORCEMENT
TREE DOWN ON BATTLEFIELD ROAD.
0652 PM TSTM WND DMG DANVILLE 37.64N 84.77W
03/15/2012 BOYLE KY LAW ENFORCEMENT
MINOR ROOF DAMAGE AND A POWER LINE DOWN.
0655 PM TSTM WND DMG HARRODSBURG 37.77N 84.85W
03/15/2012 MERCER KY LAW ENFORCEMENT
TREE ON A HOUSE.
0708 PM TSTM WND DMG WILMORE 37.87N 84.66W
03/15/2012 JESSAMINE KY EMERGENCY MNGR
TREES DOWN. ALSO SOME TREES DOWN IN NORTHWEST JESSAMINE
COUNTY.
&&
EVENT NUMBER LMK1200385 LMK1200387 LMK1200386 LMK1200388 LMK1200391
LMK1200393 LMK1200389 LMK1200390 LMK1200392 LMK1200394 LMK1200395
LMK1200396 LMK1200418 LMK1200397 LMK1200398 LMK1200399 LMK1200401
LMK1200400 LMK1200404 LMK1200402 LMK1200403 LMK1200405 LMK1200409
LMK1200406 LMK1200407 LMK1200408 LMK1200410 LMK1200411 LMK1200412
LMK1200413 LMK1200414 LMK1200415 LMK1200416 LMK1200443 LMK1200417
LMK1200419 LMK1200420 LMK1200421 LMK1200423 LMK1200422 LMK1200430
LMK1200424 LMK1200425 LMK1200426 LMK1200427 LMK1200428 LMK1200429
LMK1200439 LMK1200431 LMK1200434 LMK1200432 LMK1200438 LMK1200433
LMK1200435 LMK1200436 LMK1200437 LMK1200440 LMK1200441 LMK1200444
LMK1200445 LMK1200442 LMK1200446
MRCSpecial weather statement, Mar 15, 10:17 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1117 PM EDT THU MAR 15 2012
KYZ025-160345-
MEADE-
1117 PM EDT THU MAR 15 2012
...STRONG STORM WITH HAIL AFFECTING MEADE COUNTY...
AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES WEST OF BRANDENBURG...MOVING EAST AT
20 MPH.
FREQUENT LIGHTNING...HEAVY RAIN...AND HALF INCH HAIL ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL IMPACT...
BRANDENBURG...
SIROCCO...
MIDWAY AND HAYSVILLE...
EKRON...
HILLGROVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3802 8621 3801 8618 3801 8614 3786 8614
3791 8629 3798 8641 3800 8641
TIME...MOT...LOC 0317Z 273DEG 18KT 3797 8634
13Special weather statement, Mar 15, 10:25 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1125 PM EDT THU MAR 15 2012
INZ089-160400-
PERRY-
1025 PM CDT THU MAR 15 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...
AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES NORTHEAST OF TELL CITY...AND MOVING
EAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LEOPOLD...
GERALD...
MOUNT PLEASANT...
DERBY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3814 8673 3814 8646 3804 8648 3804 8652
3797 8652 3801 8677
TIME...MOT...LOC 0326Z 278DEG 15KT 3808 8664
AMSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 10:17 PM CDT | Areal Flood Advisory | LMK | Harrison, Orange, Washington | 3 hr |
| Mar 15, 10:25 PM CDT | Special Weather Statement | LMK | Perry | 35 min |
| Mar 15, 10:55 PM CDT | Flash Flood Warning | LMK | Harrison, Orange, Washington | 3 hr |
| Mar 15, 11:00 PM CDT | Special Weather Statement | LMK | Perry | 30 min |
| Mar 15, 11:19 PM CDT | Severe Thunderstorm Warning | LMK | Crawford, Perry | 26 min |
| Mar 15, 11:20 PM CDT | Areal Flood Advisory | LMK | Crawford, Harrison, Perry | 3 hr |
| Mar 16, 12:43 AM CDT | Areal Flood Advisory | LMK | Crawford, Harrison, Orange, Perry | 116 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.